Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
crmmom

Help.....

Recommended Posts

Hello, I could use some insight please. My husband was diagnosed with PD on 6/2012. He is 60 yrs old and very active. Two months ago his mds put him on azilect. After a few weeks he started making decisions that are not his usual self at all. Also his patience level dropped! He said the azilect made him shaky inside so he stopped taking it. For a couple of weeks he seemed to be getting back to his old self but then out of the blue it happens again. Actually tonight! First, could someone tell me what young onset means? Second is this normal and or is it to soon for him to be experiencing emotional affects from this disease? Also is there a book that explains the symptoms and at what stage they can surface? I just don't know what to expect and when. We are thinking about retiring early and moving to Fl. but truthfully I'm frightened about our future. Any and all help will be genuinely appreciated.

Share this post


Link to post
Share on other sites

Good Evening, I'm John from Ontario. Ah, yes, you have questions. I hope I got answers. I will try anyways. First, welcome. I may not know everything but I do know that between all the members of this board, every PD symptom, every test, every emotion has been experienced.

 

I was on azilect as the only medicine after I was diagnosed 5 years ago. It didn't help my symptoms nor did I suffer side effects despite the warnings. Based on my experience, I would not think that azilect is causing "unusual decisions". The shakiness inside could be from the Parkinsons. However your husband found it stopped when he quit taking azilect? Azilect was sold as a neuro protector, slows the disease down. That has since been disproven. It does however help the limited dopamine in our bodies from breaking down so fast. I think he would do better if he had another type of medicine along with his azilect. Parky medicine does have the ability to affect our minds. But everyone reacts a little bit differently. You be observant of him is my best advice. For information about PD, there is lots of stuff online. If there is a support group in your locale, they may have a booklet with everything laid out. One of the confusing things about PD is that everyone experiences something a little bit different. You could also read all of the posts on this forum. Whoa, that would be a lot of reading. You said that your husband is active. Keep that aspect going. Activity is one of the best things that he can do for himself.

 

Get a good motion disorder specialist, a good drug routine, exercise and stay positive. Retire to Florida, It will work out okay.

 

Good luck, jb

  • Like 2

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×